MAUDE Adverse Event Report: THOMPSON SURGICAL INSTRUMENTS THOMPSON SURGICAL INSTRUMENTS; OLIF ANTERIOR BLADE

THOMPSON SURGICAL INSTRUMENTS THOMPSON SURGICAL INSTRUMENTS; OLIF ANTERIOR BLADE
Model Number 100SL45531
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device nor lot information were returned to the manufacturer for evaluation.We are unable to determine the definitive cause of the reported event.Initial reporter (health professional) information was not provided to manufacturer so provided the name of the reporter that made contact with thompson surgical instruments.Thompson surgical instruments submits this report to comply with fda regulations 21 cfr part 803.This reporting is also a result of a containment action of an internal process not realizing reporting requirements per internal findings within corrective action car 2026004.Thompson made reasonable efforts to receive the product back and provide as much relevant information.This report does not constitute an admission or a conclusion by fda, thompson surgical instruments, or its employees that the device, thompson surgical instruments, or its employees caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Thompson surgical instruments will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
On 2025-feb-14 mpxr 1272358 (rep, hcp, for): information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient implanted with cage having spinal therapy for intestinal injury, it was reported that a patient who underwent surgery (fm/t3) yesterday was suspected of having intestinal damage.Due to the suspicion of intestinal damage, the surgical doctor performed an operation to resection the bowel and replaced it with artificial anus.It was speculated by the orthopedic doctor that a retractor or something similar might have injured the intestine during the initial t3 operation.No symptoms were present when the initial surgery concluded yesterday.It is anticipated that symptoms might have appeared from post operation (initial operation) to this next day morning.The surgical operation was performed without the removal of the t3.There were no further complications reported regarding the event.On 2025-feb-19 ared (rep): additional information received that it is not clear whether the cause was the retraction.It is unknown which instrument actually caused the intestinal damage.There are no defects in the implants used.The reason for the removal is that bacteria may be attached to the implant due to intestinal damage.The patient was still in the icu.On 2025-feb-26 ared (rep): additional information received that retractors were patched and used regularly and will not be returned.

Brand Name
THOMPSON SURGICAL INSTRUMENTS
Common Device Name
OLIF ANTERIOR BLADE
Manufacturer (Section D)
THOMPSON SURGICAL INSTRUMENTS
10341 east cherrybend road
traverse city MI 49684
Manufacturer (Section G)
THOMPSON SURGICAL INSTRUMENTS
10341 east cherrybend road
traverse city MI 49684
Manufacturer Contact
keri enyart
10341 east cherrybend road
traverse city, MI 49684
2312212219
MDR Report Key24802575
Report Number1450428-2026-00010
Device Sequence Number13438561
Product Code GAD
UDI-Device Identifier00851267006850
UDI-Public00851267006850
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100SL45531
Device Catalogue Number100SL45531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown